Alert archive / Kentucky / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 183, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at Jun 12, 2004, 2:22 PM EDT for Spencer County, Kentucky. It was in force for 38 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 12, 2004, 2:22 PM EDT (18:22 UTC)
- Expired
- Jun 12, 2004, 3:00 PM EDT
- In force
- 38 min
- Issued by
- NWS Louisville, KY
- Area
- Counties, with a storm outline in the text
County Spencer County, KY
The radar
The Louisville radar (KLVX), 57 km from the middle of the area, began a volume at 18:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 12, 2:22 PM EDT | HAIL 1.75 | Taylorsville, KY | GOLFBALL SIZE HAIL REPORTED. |
| Jun 12, 2:25 PM EDT | HAIL 1.75 | Taylorsville, KY | GOLFBALL SIZE HAIL REPORTED. CORRECTED FOR TIME OF OCCURRANCE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 12, 12:10 PM EDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 6.4 hours before the alert went out and 204 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 836 J/kg
- Mixed-layer CIN
- -75 J/kg
- Mixed-layer LCL
- 618 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 222 m²/s²
- 0-3 km storm-relative helicity
- 197 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 7.1
The text
As transmitted, in the capitals the NWS used until 2016.
967
WUUS53 KLMK 121822
SVRLMK
KYC215-121900-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
222 PM EDT SAT JUN 12 2004
THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SPENCER COUNTY IN NORTH CENTRAL KENTUCKY
* UNTIL 300 PM EDT
* AT 221 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
WAKEFIELD...OR ABOUT 28 MILES SOUTHEAST OF LOUISVILLE...AND MOVING
EAST AT 25 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
6 MILES SOUTH OF LITTLE MOUNT BY 230 PM EDT
MT. EDEN BY 240 PM EDT
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS
INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.
LAT...LON 3807 8541 3807 8517 3805 8515 3798 8519
3795 8534 3795 8541
$$
JARVISWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 9:40 AM EDT, 4 hours 42 minutes earlier.
Area forecast discussion, Jun 12, 9:40 AM EDT, 4 hours 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 940 AM EDT SAT JUN 12 2004 ...MORNING UPDATE... CLUSTER OF DENSE TSRA DEVELOPED EARLY THIS MORNING BTWN KEVV AND KSDF, PRODUCING TORRENTIAL RAINFALL WITH FREEZING LEVELS REMAINING AOA 14 KFT. ADDITIONAL TSRA OVER SRN IL ALSO MOVING IN OUR GENERAL DIRECTION. AIRMASS REMAINS QUITE TROPICAL IN NATURE AND UNSTABLE, SO EXPECT NUMEROUS TSRA OVER NRN 1/2 OF THE FA FOR THE REST OF TODAY, WITH SLIGHTLY LESSER CHCS OVER FAR SRN KY. LOCALIZED FLOODING SEEMS TO BE MAIN CONCERN OF THE DAY, HOWEVER PULSE TYPE SVR STORMS POSSIBLE WITH A HAIL/WIND POTENTIAL. XXV && .LMK WATCHES/WARNINGS/ADVISORIES... IN...NONE. KY...NONE. &&
Hazardous weather outlook, Jun 12, 4:45 AM EDT, 9 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 445 AM EDT SAT JUN 12 2004 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-130900- ADAIR KY-ALLEN KY-ANDERSON KY-BARREN KY-BOURBON KY-BOYLE KY- BRECKINRIDGE KY-BULLITT KY-BUTLER KY-CASEY KY-CLARK IN-CLARK KY- CLINTON KY-CRAWFORD IN-CUMBERLAND KY-DUBOIS IN-EDMONSON KY- FAYETTE KY-FLOYD IN-FRANKLIN KY-GARRARD KY-GRAYSON KY-GREEN KY- HANCOCK KY-HARDIN KY-HARRISON IN-HARRISON KY-HART KY-HENRY KY- JEFFERSON IN-JEFFERSON KY-JESSAMINE KY-LARUE KY-LINCOLN KY-LOGAN KY- MADISON KY-MARION KY-MEADE KY-MERCER KY-METCALFE KY-MONROE KY- NELSON KY-NICHOLAS KY-OHIO KY-OLDHAM KY-ORANGE IN-PERRY IN- RUSSELL KY-SCOTT IN-SCOTT KY-SHELBY KY-SIMPSON KY-SPENCER KY- TAYLOR KY-TRIMBLE KY-WARREN KY-WASHINGTON IN-WASHINGTON KY- WOODFORD KY- INCLUDING THE CITIES OF...BARDSTOWN...BOWLING GREEN... CAMPBELLSVILLE...COLUMBIA...CORYDON...CYNTHIANA...DANVILLE... ELIZABETHTOWN...FRANKFORT...FRANKLIN...GLASGOW...HARDINSBURG... HARRODSBURG...JASPER...LEITCHFIELD...LEXINGTON...LOUISVILLE... NEW ALBANY...RICHMOND...RUSSELLVILLE...SHELBYVILLE...STANFORD... VERSAILLES...WINCHESTER 445 AM EDT SAT JUN 12 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH-CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL BE PREVALENT OVER CENTRAL KENTUCKY AND SOUTH-CENTRAL INDIANA TODAY AND TONIGHT...WITH THE GREATEST CHANCE THIS AFTERNOON AND EVENING. SOME OF THE STORMS WILL PRODUCE VERY HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. ISOLATED WIND DAMAGE ALSO IS POSSIBLE...ALTHOUGH ORGANIZED SEVERE STORMS ARE NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SCATTERED THUNDERSTORMS AGAIN ARE EXPECTED SUNDAY AND MONDAY... ESPECIALLY DURING THE AFTERNOON AND EVENING HOURS. LOCALLY HEAVY RAINFALL...FREQUENT LIGHTNING...AND ISOLATED WIND DAMAGE AGAIN ARE POSSIBLE WITH SOME OF THE STORMS. THERE WILL BE ANOTHER CHANCE OF THUNDERSTORMS ABOUT THURSDAY OR THURSDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED TODAY AND TONIGHT...ALTHOUGH THIS WILL BE MONITORED DURING THE DAY. TWF
In the hours before
Local storm report, Jun 12, 12:23 PM EDT, 1 hour 59 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTION...
NATIONAL WEATHER SERVICE LOUISVILLE KY
1223 PM EDT SAT JUN 12 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1205 PM TSTM WND DMG WICKLIFFE 38.37N 86.63W
06/12/2004 CRAWFORD IN LAW ENFORCEMENT
TREES AND POWER LINES DOWN.
&&
WAIDLEY...CORRECTED TIME TO PM RATHER THAN AMLocal storm report, Jun 12, 1:02 PM EDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
102 PM EDT SAT JUN 12 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1255 AM TORNADO HARDINSBURG 37.78N 86.46W
06/12/2004 BRECKINRIDGE KY LAW ENFORCEMENT
POSSIBLE TORNADO REPORTED IN TOWN WITH DAMAGE AND
INJURIES. DETAILS PENDING.
&&
WAIDLEYLocal storm report, Jun 12, 1:02 PM EDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTION...
NATIONAL WEATHER SERVICE LOUISVILLE KY
102 PM EDT SAT JUN 12 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1255 PM TORNADO HARDINSBURG 37.78N 86.46W
06/12/2004 BRECKINRIDGE KY LAW ENFORCEMENT
POSSIBLE TORNADO REPORTED IN TOWN WITH DAMAGE AND
INJURIES. DETAILS PENDING.
&&
WAIDLEY...CRRECTED TIME TO PMLocal storm report, Jun 12, 1:20 PM EDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
120 PM EDT SAT JUN 12 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1255 AM TORNADO HARDINSBURG 37.78N 86.46W
06/12/2004 BRECKINRIDGE KY BROADCAST MEDIA
ADDITIONAL DAMAGE REPORT...STRUCTURAL DAMAGE TO
CHURCH...APARTMENT COMPLEX AND HIGHWAY 60 CLOSED. RELAYED
FROM LOCAL MEDIA.
&&
WAIDLEYLocal storm report, Jun 12, 1:48 PM EDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
148 PM EDT SAT JUN 12 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1255 AM TORNADO PEONIA 37.42N 86.22W
06/12/2004 GRAYSON KY LAW ENFORCEMENT
BRIEF TOUCHDOWN OF POSSIBLE TORNADO IN FIELD NEAR PEONIA.
&&
WAIDLEYLocal storm report, Jun 12, 1:48 PM EDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTION...
NATIONAL WEATHER SERVICE LOUISVILLE KY
148 PM EDT SAT JUN 12 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1255 PM TORNADO PEONIA 37.42N 86.22W
06/12/2004 GRAYSON KY LAW ENFORCEMENT
BRIEF TOUCHDOWN OF POSSIBLE TORNADO IN FIELD NEAR PEONIA.
&&
WAIDLEY...CORRECTED TIME TO PMThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 12:31 PM EDT | Flash Flood Warning | LMK | Harrison | 89 min |
| Jun 12, 12:57 PM EDT | Tornado Warning | LMK | Breckinridge | 33 min |
| Jun 12, 1:09 PM EDT | Severe Thunderstorm Warning | LMK | Casey | 36 min |
| Jun 12, 1:13 PM EDT | Severe Thunderstorm Warning | LMK | Hardin | 47 min |
| Jun 12, 1:32 PM EDT | Tornado Warning | LMK | Grayson | 28 min |
| Jun 12, 2:00 PM EDT | Tornado Warning | LMK | Edmonson | 30 min |
| Jun 12, 2:37 PM EDT | Severe Thunderstorm Warning | LMK | Anderson | 38 min |
| Jun 12, 4:10 PM EDT | Severe Thunderstorm Warning | LMK | Monroe | 50 min |
| Jun 12, 5:18 PM EDT | Flash Flood Warning | LMK | Clinton, Cumberland | 117 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.